MAUDE Adverse Event Report: SENSORY MEDICAL INC. CUBBY BEDS; CANOPY BED

SENSORY MEDICAL INC. CUBBY BEDS; CANOPY BED
Catalog Number CB-01FGB
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2026
Type of Reportable Event Malfunction
Event or Problem Description
The parent reported that her child separated the safety sheet zipper and eloped through the mattress area.In addition, the parent reported that her child unzipped the safety sheet and the cloth cover of the technology hub portal and eloped from the bed.The parent confirmed that she was not using the necessary locks because she was not provided them at the installation of the bed by the provider.The parent also reported that the bed slats under the mattress are bent or broken due to the child jumping around inside the bed.She explained that she noticed the damage a couple months prior but did not report the issue, until she was having issues with the safety sheet and cloth cover zippers.There was no report of injury as a result of the event.
 
Additional Manufacturer Narrative
Sensory medical advised the parent to discontinue use of the bed until resolution of the issues could be completed.Sensory medical has followed up on 05/19/2026 (by email and phone), 05/20/2026 (email), 05/26/2026 (email), and 06/01/2026 (phone) to obtain additional information relevant to the investigation.The parent did not respond to the additional requests for information and did not provide requested photos.Sensory medical advised the parent to use the required locks to secure the safety sheets and the cloth cover, and provided replacement locks.The manufacturing records were reviewed.All required inspections were completed and acceptance criteria were met.The cubby bed user manual includes various directives to ensure safe operation and mitigate risks like elopement or other hazards.Entrapment hazard warnings on page 3 specify that openings within or between bed components may lead to head and neck entrapment.Page 3 also states that the product must never be used unless safety sheets are fully zipped and secured with locks to the sidewall to eliminate dangerous gaps.Instructions on page 3 mandate utilizing the maintenance checklist every 30 days to examine the canopy, zippers, slats, locks, and other hardware.Page 3 further directs that use must be stopped immediately if damage is found, followed by contacting cubby for necessary repairs.The parts inventory listed on page 5 explicitly mentions the safety sheets and the required locks.Guidance on page 11 describes locking the safety sheet zipper to the canopy loop to ensure the patient cannot detach the sheet.Key safety features detailed on page 15 include locks for the safety sheet and technology hub, plus s-clips to prevent elopement through door zippers.The assembly and care faq section on page 15 elaborates on the application of locks for the technology hub and safety sheets.The monthly maintenance checklist on page 22 requires confirming that safety sheet zippers and fabric are intact and that the lock is fastened.Finally, the maintenance section on page 22 reiterates the necessity of halting bed use if any parts are missing or compromised.Additional investigation is needed, and sensory medical's root cause investigation is ongoing.There was no report of injury as a result of the event.

Brand Name
CUBBY BEDS
Common Device Name
CANOPY BED
Manufacturer (Section D)
SENSORY MEDICAL INC.
1580 logan street
suite 500
denver CO 80203
Manufacturer (Section G)
SENSORY MEDICAL INC.
1580 logan street
suite 500
denver CO 80203
Manufacturer Contact
justin o'neal
1580 logan street
suite 500
denver, CO 80203
8559642664
MDR Report Key25538177
Report Number3016541541-2026-00049
Device Sequence Number15801597
Product Code OYS
UDI-Device Identifier00860007550249
UDI-Public860007550249
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberCB-01FGB
Device Lot Number240717M08
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2026
Initial Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/04/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale